It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Tina-OTC

Re: Tina-OTC

[ Back to Messages ]

Message

Posted by Cynthia on October 04, 2000 at 01:53:42:

In Reply to: Re: Tina-OTC posted by Tina on October 03, 2000 at 10:43:49:

: : some otc's are excedrin(occassionaly). prscription: imitrex nasal spray (for migraines), verapmill 80mg pill @bed(preventative for mig.), the doctor pres. some hydrocodone to help me for a little bit, i don't ache and hurt all over w/ it (i have a poultry farm and i wk. it while my husband wks. off the farm, we were getting birds and i had to get ready for them and be able to work them, you see we lost all our houses in Jan. of this year in the snow storm we had here and have just now finished rebuilding(a blessing a could not have wked. all these months). everything i eat has salt. no kelp or soy or shellfish that i can think of. i'll request the tests, i guess first i'll call and have them send me a copy of everything he ran then i can give complete details.
: : thanks so much!!!!
: : In His Love,
: : cynthia
: : Matt. 21:21-22

: Hi Cynthia,

: While all of your symptoms can be from your thyroid esp. since you do have a goiter, I think it's important to look at some of the side effects of both the imitrex and the verapmill. The only thing I could find near the spelling of verapmill was verapamil, but it's a Calcium Channel Blocker. Is this what you are taking?

: Under Imitrex (brand name for Sumatriptan) I found.. "Sumatriptan should not be used in patients with hypersensitivity to sumatriptan or any of its components. Patients should be advised to discontinue use of sumatriptan and contact their clinician immediately if they experience symptoms suggestive of hypersensitivity to the drug, such as shortness of breath, wheezing, palpitations, swelling of the eyelids, face or lips, rash, or urticaria. Other symptoms that warrant reporting (e.g., at the next clinician contact) include sensations of tingling, heat, flushing, heaviness or pressure, drowsiness, dizziness, or fatigue."

: If it is verapamil that you are taking here is a short list…" "Headache, lethargy, and fatigue occur in about 5, 3, and less than 2% of patients receiving oral verapamil" and "Vivid, disturbing dreams, which recurred with rechallenge, have been reported in several patients receiving the drug for migraine headache prophylaxis. Morbid dreams (paroniria) also have been reported in several other patients receiving the drug. Blurred vision, tinnitus, dyspnea, hair loss, rash and arthralgia, Stevens-Johnson syndrome, erythema multiforme, macular eruptions, ecchymosis, bruising, purpura (vasculitis), exanthema, urticaria, hyperkeratosis, gynecomastia, urinary frequency, impotence, and spotty menstruation have been reported in approximately 1% of patients receiving oral verapamil, but some of these have not been directly attributed to the drug; myalgia also have been reported." Myalgia is pain in the muscles!

: I found this information at http://promini.medscape.com/drugdb/search.asp
: And there is a lot more information on both the imitrex and verapamil there that you need to look at! This site usually requires that you sign up for membership, but there's not much to it. But there are many other sites to look up prescription and OTC drug, if you'd rather use them. You can do a search or if you want or I'll gladly give you a couple other links that I have. The main thing is that you research them completely, copy them and talk to your Doctor about the possibility of them causing or aggravating some of the problems that you are experiencing.

: One more thing..is the Excedrin that you are taking the Excedrin PM? If so, please look up Diphenhydramine and don't take it again until you check with your Doctor. It is not advised if you have hyperthyroidism!

: Hope this helps, Tina

Thanks alot!!!
the verp. is correct it is a Calcium Channel Blocker (i use 4 migraine prev.) and the imitrex/Sump. is also correct. i'll check out the sight too. the excedrin is not pm, just regular. thank you so much you really did a lot of work! you just don't know how much i appreciate it. thank you again.
In His Love,
cynthia
Matt.21:21-22


Follow Ups




All times are GMT -7. The time now is 05:11 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!